MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-309
Medical Device Problem Codes Degraded (1153); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "pain and instability.All available information submitted." the patient's right knee was revised.A 3x9 cr insert, size 4 cr femoral component, and size 3 tritanium baseplate were revised to a ts femoral component, ps insert, and new baseplate.
 
Event or Problem Description
As reported: "pain and instability.All available information submitted." the patient's right knee was revised.A 3x9 cr insert, size 4 cr femoral compoent, and size 3 tritanium baseplate were revised to a ts femoral component, ps insert, and new baseplate.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability and wear involving a triathlon insert was reported.The event was only confirmed for wear based on photographs.Method & results: -device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted triathlon insert with blood spots and wear on insert.Dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: materials reviewed: (b)(6) 2021: stryker pi report.Undated: photo of x-ray ap knee unlabeled.Femur not articulating with tibia, off the anterior medial side, some medial tibial varus and cystic like change at plateau.(b)(6) 2021: vital signs.Stable.(b)(6) 2017: or record.Primary tka cr femur uncemented triathlon, size 3 tibia tritanium, 3x9 mm bearing, 32 asymmetric patella cemented.Bone cement simplex for patella.(b)(6) 2017: operative note.Primary tka.Bmi 42.Oa.No foley or tourniquet.Deficient bone on medial plateau.Confirmation: the event a revision tka cannot be confirmed without additional medical records.The undated/unlabeled x-ray provided did show failure of an uncemented triathlon tka.Root cause: a root cause cannot be ascertained without additional history and medical records.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event was only confirmed for wear based on photographs.The reported device was not returned however photographs were provided for review.The photographs show a recently explanted triathlon insert with blood spots and wear on insert.Refer attached pictures.The event of instability was not confirmed nor the exact cause be determined because insufficient information was provided.Additional information including return of device are needed to fully investigate the event.If further information becomes available or product is returned , this investigation will be re-opened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12323559
Report Number0002249697-2021-01388
Device Sequence Number17186769
Product Code MBH
UDI-Device Identifier07613327050431
UDI-Public07613327050431
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number5530-G-309
Device Catalogue Number5530-G-309
Device Lot NumberPT7K9Y
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR